Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Finding A Doctor to prescribe an Anabolic
Feb 5, 2004

I've gone through all of the proper procedures when it comes to dietician,,GI specialist,etc,etc,! My doctor promised me that if I did all that was asked of me, and still I was losing weight, and lean muscle, that he would then consider an anabolic, such as Serostim. Come to find out,,6 months later that this doctor never had any intention of putting me on anything to help with this wasting problem. I'm finding it very difficult to believe Doctor's in general anymore, having had to deal with them for over 14 years now. Why are doctor's so reluctant to put HIV'ers on a Steriod, when it is obvious that they are losing considerable lean muscle mass?

Response from Dr. Moyle

I would suggest reading many other questions posted on the site regards anabolic steroids Basically its about physical and psychological addiction, loss of fat, worsening lipids, liver toxicity, increased risk of tumours of the testis and liver, hypogonadism....just to name a few. With Serostim, a growth hormone which is anabolic but not a steroid, the issues include cost as well as fluid retention, carpal tunnel syndrome, diabetes and accelerated tumor growth. This being said, both groups of drugs are approved for HIV wasting and the side effects that most people experience are minor relative to the gains in weight, muscle and quality of life. Perhaps you should ask you Doctor to refr you for a second opinion regards

Graeme Moyle


Previous
How to get off Oxandrin
Next
whom to belive sir?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement